Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 3, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 10, 2007, 12:41 PM EDT for Herkimer County, New York. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2007, 12:41 PM EDT (16:41 UTC)
- Expired
- May 10, 2007, 1:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Herkimer County, NY
The radar
The Ft Drum radar (KTYX), 89 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 12:17 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 4.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 101641 SVRALY NYC043-101730- /O.NEW.KALY.SV.W.0003.070510T1641Z-070510T1730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 1241 PM EDT THU MAY 10 2007 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK... THIS INCLUDES THE CITIES OF...LITTLE FALLS...ILION...HERKIMER... * UNTIL 130 PM EDT * AT 1237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FRANKFORT...OR ABOUT NEAR UTICA...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ILION BY 1250 PM EDT... MOHAWK BY 1255 PM EDT... HERKIMER BY 100 PM EDT... MIDDLEVILLE BY 110 PM EDT... LITTLE FALLS BY 125 PM EDT... DOLGEVILLE BY 130 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR EASTERN NEW YORK. LAT...LON 4313 7527 4295 7522 4299 7475 4327 7474 $$ LIPTON
2 follow-up statements
000
WWUS51 KALY 101708
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
107 PM EDT THU MAY 10 2007
NYC043-101730-
/O.CON.KALY.SV.W.0003.000000T0000Z-070510T1730Z/
HERKIMER NY-
107 PM EDT THU MAY 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR SOUTHERN HERKIMER COUNTY...
AT 103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR EAST HERKIMER...OR ABOUT NEAR HERKIMER...MOVING EAST AT
15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LITTLE FALLS AND GOODELL CORNERS BY 120 PM EDT...
FINK BASIN...GARLOCK CORNERS...7 MILES SOUTH OF BURRELL CORNERS AND
7 MILES SOUTH OF IVES HOLLOW BY 125 PM EDT...
MANHEIM CENTER...INGHAM MILLS STATION...INDIAN CASTLE AND
DOLGEVILLE BY 130 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR EASTERN NEW YORK.
LAT...LON 4320 7517 4302 7513 4299 7475 4328 7470
4348 7504
$$
KL
WWW.WEATHER.GOV/ALY000
WWUS51 KALY 101729
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
128 PM EDT THU MAY 10 2007
NYC043-101737-
/O.EXP.KALY.SV.W.0003.000000T0000Z-070510T1730Z/
HERKIMER NY-
128 PM EDT THU MAY 10 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HERKIMER COUNTY
EXPIRES AT 130 PM EDT...
STRONG THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS SOUTH CENTRAL
HERKIMER COUNTY EARLY THIS AFTERNOON CAPABLE OF HEAVY
DOWNPOURS...SMALL HAIL...AND BRIEF GUSTY WINDS TO 40 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR EASTERN NEW YORK.
LAT...LON 4320 7517 4302 7513 4299 7475 4328 7470
4348 7504
$$
LIPTON/WASULAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 12:29 PM EDT, 12 minutes earlier.
Area forecast discussion, May 10, 12:29 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1229 PM EDT THU MAY 10 2007 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE MOVING TOWARD THE REGION...WILL COMBINE WITH INCREASING MOISTURE AND INSTABILITY TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AND TONIGHT. THE UPPER LEVEL DISTURBANCE WILL BE FOLLOWED BY A COLD FRONT MOVING THROUGH ON FRIDAY. HIGH PRESSURE FROM CANADA WILL THEN BUILD INTO THE REGION STARTING FRIDAY AFTERNOON...AND GIVE THE REGION A COOL AND DRY WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LATEST FORECAST ISSUED TO REFLECT SEVERE THUNDERSTORM WATCH 264. AT THIS TIME...IT LOOKS LIKE SOME WEAK LOCALIZED CONVERGENCE AND WEAK UPSLOPE SUPPORTING PULSE STORMS IN THE CATSKILLS...SOUTHERN VT AND WESTERN MOHAWK VALLEY. THE MORE ORGANIZED STORMS ARE IN WESTERN NY AND WILL APPROACH THE FORECAST AREA TOWARD SUNSET. SO...SOME PULSE MARGINAL SEVERE HAIL AND GUSTY WINDS POSSIBLE THIS AFTERNOON...THEN A LITTLE BIT MORE ORGANIZED AND WIDESPREAD CONVECTION TOWARD SUNSET AND THROUGH THE EVENING. STILL...WITH LACK OF LOW LEVEL FORCING...MORE OF A HEAVY RAIN THREAT THAN A SEVERE WEATHER THREAT. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... SHOWERS AND THUNDERSTORMS WILL BECOME INCREASINGLY LIKELY THIS AFTERNOON INTO THIS EVENING AND HAVE GENERALLY FORECAST A 60-70 PERCENT POP FROM LATE THIS AFTERNOON THROUGH TONIGHT. ALTHOUGH SHOWERS ASSOCIATED WITH THE UPPER LEVEL SYSTEM WILL EXIT THE REGION BY EARLY FRIDAY MORNING...HAVE MAINTAINED A SLIGHT CHANCE OR CHANCE POPS ACROSS THE FORECAST AREA ON FRIDAY AS THE COLD FRONT MOVES THROUGH. TEMPERATURES WILL BE WELL ABOVE NORMAL DURING THIS PERIOD WITH HIGHS IN THE MID 70S TO LOWER 80S AND NIGHTTIME LOWS IN THE 50S TO AROUND 60. AFTER THE COLD FRONT MOVES THROUGH...A LARGE CANADIAN HIGH AND THE ASSOCIATED NORTHERLY FLOW AROUND IT WILL COOL THINGS DOWN CONSIDERABLY FRIDAY NIGHT WITH LOWS IN THE 40S TO AROUND 50. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... THE CANADIAN HIGH WILL CONTINUE TO MOVE TOWARD THE REGION AND DOMINATE OUR WEATHER OVER THE WEEKEND WITH MAINLY CLEAR SKIES BUT TEMPERATURES ABOUT 5 TO 10 DEGREES BELOW NORMAL FOR MID MAY. TEMPERATURES WILL MODERATE MONDAY AS THE HIGH DROPS SOUTH INTO THE MID ATLANTIC STATES WITH THE LOW LEVEL FLOW BACKING AROUND TO THE WEST AND SOUTHWEST...AND AN UPPER LEVEL RIDGE BUILDS INTO THE REGION FROM THE MISSISSIPPI VALLEY. ANOTHER FRONTAL SYSTEM DROPS SOUTH AND EAST AS THE HIGH CONTINUES TO SLIDE INTO THE ATLANTIC JUST EAST OF CAPE HATTERAS...RESULTING IN A PERIOD OF UNSETTLED WEATHER TUESDAY...FOLLOWED BY ANOTHER CANADIAN HIGH MOVING INTO THE REGION WEDNESDAY. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... EDGE OF LOW CLOUDS AND FOG VERY CLOSE TO POU THIS MORNING WITH MGJ...DXR AND HPN IN THE LOW CLOUDS AND FOG...WITH LIGHT SOUTHERLY WINDS. PUT AN HOUR OF POTENTIAL IFR CEILINGS AND MVFR VISIBILITY IN POU WITH THE IFR CONDITIONS WITHIN A FEW MILES OF POU...IT MIGHT JUST GET TO POU FOR A SHORT TIME. AFTER THAT...THREAT FOR LOW CLOUDS AND FOG QUICKLY ENDS...WITH VFR CEILINGS THROUGH MUCH OF THE DAY...BEFORE SCATTERED CONVECTION MOVED INTO THE REGION THIS AFTERNOON. SURFACE WINDS WILL BECOME SOUTHERLY AROUND 5 TO 10 KTS THIS MORNING. AN UPPER LEVEL LOW MOVING EASTWARD THROUGH THE GREAT LAKES WILL LIKELY CAUSE SHOWERS AND THUNDERSTORMS TO DEVELOP...MAINLY FROM 21Z-00Z AT THE TAF SITES. SINCE FORECAST WINDOW FOR POSSIBLE THUNDER IS IN 6-9 HOUR PERIOD FROM TAF ISSUANCE TIME...WILL INCLUDE MENTION OF CB IN PREVAILING GROUPS. HOWEVER...LOCAL MVFR/IFR CERTAINLY POSSIBLE WITHIN THUNDERSTORMS. FOR THURSDAY NIGHT INTO EARLY FRIDAY...CONDITIONS WILL LIKELY DETERIORATE TO MVFR/IFR ASSOCIATED WITH NUMEROUS SHOWERS AND SOME EMBEDDED THUNDER THIS EVENING...LINGERING INTO THE OVERNIGHT HOURS. IMPROVEMENT TO VFR CONDITIONS WILL OCCUR AFTER 12Z FRIDAY...WITH VFR EXPECTED TO PREVAIL THROUGH THE WEEKEND AND INTO MONDAY. && .HYDROLOGY... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND LAST INTO THE OVERNIGHT HOURS...ASSOCIATED WITH AN UPPER LEVEL LOW MOVING EASTWARD THROUGH THE GREAT LAKES. FAIRLY WEAK FLOW AND MODERATE LOW LEVEL MOISTURE WILL LEAD TO SOME HEAVY DOWNPOURS THAT MAY DROP A QUICK 1 TO 2 INCHES OF RAIN IN LOCALIZED SPOTS. HOWEVER...BASIN AVERAGE PRECIP SHOULD BE AROUND ONE THIRD TO THREE QUARTERS OF AN INCH. THIS AMOUNT OF RAINFALL SHOULD NOT SIGNIFICANTLY IMPACT AREA RIVERS...WITH SOME MINOR RISES POSSIBLE. AFTER SOME SCATTERED SHOWERS/THUNDER FRIDAY...DRIER WEATHER WILL RETURN FOR THE WEEKEND. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. CT...NONE. && NEAR TERM...NAS
Hazardous weather outlook, May 10, 12:35 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1235 PM EDT THU MAY 10 2007 NYZ032-033-038>043-047>054-058>061-063>066-082>084-111100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON- SOUTHEAST WARREN-SOUTHERN WASHINGTON- 1235 PM EDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH 264 IN EFFECT UNTIL 8 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ACTIVATED FOR THE FOLLOWING COUNTIES IN NEW YORK... HERKIMER...HAMILTON...FULTON...MONTGOMERY...SARATOGA...WARREN... WASHINGTON...SCHOHARIE...SCHENECTADY...ALBANY...RENSSELAER...GREENE... COLUMBIA...ULSTER...AND DUTCHESS. CTZ001-013-MAZ001-025-VTZ013>015-111100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1235 PM EDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE SCATTERED THUNDERSTORMS ACROSS THE REGION FROM THIS AFTERNOON INTO TONIGHT WITH SOME ISOLATED THUNDERSTORMS POSSIBLY BECOMING SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS ARE ALREADY OCCURRING IN WESTERN NEW YORK THIS MORNING. MORE THUNDERSTORMS WILL DEVELOP THIS AFTERNOON RESULTING FROM AN UPPER LEVEL DISTURBANCE MOVING EASTWARD FROM THE GREAT LAKES AT 20 TO 30 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON. OKEEFE
In the hours before
Special weather statement, May 10, 12:33 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1233 PM EDT THU MAY 10 2007 NYZ032-038-101730- NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY- 1233 PM EDT THU MAY 10 2007 ...STRONG THUNDERSTORMS WILL AFFECT HERKIMER COUNTY THROUGH 1230 PM... AT 1229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 30 MPH...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED NEAR FRANKFORT...AND MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR... FRANKFORT AND ILION BY 1240 PM EDT HERKIMER AND MOHAWK BY 1250 PM EDT MIDDLEVILLE AND 8 MILES SOUTH OF NEWPORT BY 100 PM EDT DOLGEVILLE BY 130 PM EDT KL WWW.WEATHER.GOV/ALY
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 1:37 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery | 53 min |
| May 10, 1:58 PM EDT | Severe Thunderstorm Warning | ALY | Schoharie | 47 min |
| May 10, 2:42 PM EDT | Flash Flood Warning | ALY | Greene | 6 hr |
| May 10, 2:52 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton | 36 min |
| May 10, 3:03 PM EDT | Flash Flood Warning | ALY | Montgomery | 6 hr |
| May 10, 4:41 PM EDT | Severe Thunderstorm Warning | ALY | Schoharie | 45 min |
| May 10, 5:53 PM EDT | Severe Thunderstorm Warning | ALY | Schoharie | 67 min |
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.